Hail, Eddy
- When
- July 5, 4:15 PM CST
- Where
- Eddy County, 5.42 mi ENE of Brantford
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 47.640, -98.780
A cold front moved across northeast North Dakota, and helped produce a few severe thunderstorms across the Devils Lake basin.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
A cold front moved across northeast North Dakota, and helped produce a few severe thunderstorms across the Devils Lake basin.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jul 5, 2:11 PM CST, 2 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 311 PM CDT SAT JUL 5 2008 .SHORT TERM... MAIN FORECAST CHALLENGE IS PRECIPITATION. WHEN LOOKING AT THE LATEST SURFACE ANALYSIS...AN AREA OF LOW PRESSURE EXTENDS THROUGH CENTRAL ND AND SD. KMVX CONTINUES TO SHOW SOME DEVELOPING STORMS IN CENTRAL ND UP INTO S MB. WHEN COMPARING THE MODELS...THE MODELS REMAIN IN PRETTY GOOD AGREEMENT...SO ENDED UP USING A MODEL BLEND FOR THE FORECAST. CONVECTION CONTINUES TO TRY TO DEVELOP ALONG AND AHEAD OF THE COLD FRONT...WITH MID LEVEL CAP STILL PREVENTING CONVECTION FROM GETTING FULLY ORGANIZED YET. LATEST MSAS ANALYSIS SHOW LIFTED INDICES TO -8 AND A SURFACE MOISTURE FLUX CONVERGENCE MAXIMUM EXTENDING THROUGH CENTRAL INTO E ND. DEWPOINTS HAVE RISEN INTO THE MID TO UPPER 60S OVER THE AREA. THE CAP IS EXPECTED TO ERODE THIS EVENING AS THE SHORTWAVE...EVIDENT ON THE ON WV IMAGERY...MOVES INTO CENTRAL ND. WITH SFC BASED CAPES UP TO 3000...SVR IS ANTICIPATED...WITH EXPLOSIVE DEVELOPMENT POSSIBLE IF THE CAP ERODES QUICKLY ENOUGH. THEREFORE...KEPT SVR WORDING IN FORECAST...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN SVR WEATHER THREATS. THE FRONT EXITS THE AREA BY SUN MORNING. A HIGH PRESSURE PRESSURE SYSTEM QUICKLY MOVES THROUGH ON SUN...SO KEPT THE FORECAST DRY. THEN FOR SUN NIGHT...ANOTHER LOW PRESSURE SYSTEM MOVES OUT OF CANADA INTO THE N PLAINS...BRINGING THE NEXT CHANCE FOR THUNDERSTORMS TO THE AREA FOR SUN NIGHT INTO TUE. .LONG TERM (WED-SAT)... MODELS INITIALIZED WELL AND ARE IN GENERAL AGREEMENT SO WILL GO WITH A BLENDED SOLUTION ATTM. MODELS SHOW A PROGRESSIVE PATTERN WITH ANOTHER SYSTEM CROSSING THE FA ON FRI. EXPECT A REBOUND OF TEMPS AND MOISTURE AHEAD OF THE SYSTEM INCREASING THE CHANCES FOR MORE -SHRA/-TSRA. OTHERWISE...NO SIGNIFICANT CHANGES ARE ANTICIPATED ATTM. && .AVIATION... VFR CONDITIONS THRU THE PERIOD WITH MENTION OF TSRA COINCIDING WITH PASSAGE OF COLD FRONT. WINDS MAY BE ERRATIC IN VCNTY OF STRONGER STORMS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && NG/HOPKINS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 513 AM CDT SAT JUL 5 2008 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-061015- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 513 AM CDT SAT JUL 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR STRONG THUNDERSTORMS TONIGHT. A TROUGH OF LOW PRESSURE WILL MOVE ACROSS NORTH DAKOTA...AND INTO NORTHWEST MINNESOTA LATE THIS EVENING AND OVERNIGHT. THIS TROUGH WILL TRIGGER CONVECTION LATE THIS EVENING. THERE IS A SLIGHT RISK THAT THESE STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE AREA ON MONDAY AFTERNOON. A LOW PRESSURE SYSTEM WILL DROP INTO NORTH DAKOTA FROM SASKATCHEWAN...AND BRING A CHANCE OF THUNDERSTORMS AND LOCALLY HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. SPEICHER
The national radar mosaic for the moment the first event began.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
A mailbox was blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2008Every state in 2008This day in weather historyWarnings in North Dakota, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 125530, 125532, 125531.